Alert archive / North Dakota / Special Weather Statements in 2018
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Apr 30, 2018, 8:21 PM CDT for LaMoure County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2018, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 30, 2018, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
County LaMoure County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WWUS83 KBIS 010121
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
821 PM CDT MON APR 30 2018
NDZ037-048-010145-
La Moure-Stutsman-
821 PM CDT MON APR 30 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LAMOURE AND
SOUTHEASTERN STUTSMAN COUNTIES UNTIL 845 PM CDT...
At 820 PM CDT, a strong thunderstorm was located near Adrian, or 21
miles northeast of Edgeley, moving north at 30 mph.
Winds gusts to 40 mph are possible with this storm.
Locations impacted include...
Jamestown, Marion, Ypsilanti, Adrian, Montpelier and Spiritwood.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4656 9829 4654 9865 4693 9869 4694 9844
4663 9844 4663 9829
TIME...MOT...LOC 0120Z 177DEG 27KT 4663 9847
$$
ABELINGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:33 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 30, 6:33 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 633 PM CDT Mon Apr 30 2018 .UPDATE... Issued at 540 PM CDT Mon Apr 30 2018 Made some small tweaks to the POPs this evening based on the latest radar trends. Otherwise current forecast looks ok. && .SHORT TERM...(This evening through Tuesday) Issued at 115 PM CDT Mon Apr 30 2018 Scattered showers with a few embedded thunderstorms later this afternoon and evening across south central and southeast North Dakota. A slow-moving cold front is currently draped across southeast North Dakota. 18z surface weather and satellite observations show partly cloudy to mostly sunny skies ahead of the front with temperatures in the low to mid 70s. Skies are mostly cloudy with temperatures in the 40s and 50s behind the front. Conditions near the front in the warm sector are favorable for showers and thunderstorms to develop later today and into this evening. Widespread severe thunderstorms are not expected. Far southeast North Dakota could see a stronger storm this evening with gusty winds and pea size to quarter size hail, however chances are slim as the source of lift is already pushing eastward and the GFS/ECMWF show CIN over 100 J/kg in this region. Much cooler post-frontal weather tomorrow with mainly dry conditions expected. An isolated light rainshower cannot be ruled out across western North Dakota as a weak shortwave moves through out of eastern Montana. The latest suite of model guidance suggests below average high temperatures in the 50s tomorrow across western and central North Dakota. .LONG TERM...(Tuesday night through Monday) Issued at 115 PM CDT Mon Apr 30 2018 Several shortwaves moving through North Dakota with seasonable temperatures highlight the long term forecast, with each shortwave bringing slight chances for rainshowers. The 12z iteration of the ECMWF and GFS suggest a split-flow or near-split-flow synoptic pattern across North Dakota for Tuesday night through the weekend as a few cut-off lows move through the southwest US. Multiple shortwaves dive south and east out of Canada, bringing chances for isolated to scattered rainshowers nearly every day through the weekend. Conditions do not look favorable for thunderstorms as the ECMWF and GFS suggest little to no CAPE with the shortwave passages. With near zonal flow and a lack of any large troughs or ridges moving through the region, temperatures look to be near seasonable with the latest suite of model guidance suggesting highs mainly in the 60s to lower 70s through Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 629 PM CDT Mon Apr 30 2018 At 6 PM CDT a nearly stationary frontal boundary extended across southeast North dakota into central Nebraska while high pressure remained over Saskatchewan. The frontal boundary will be the focus for scattered showers and thunderstorms tonight, with the majority of thunderstorms remaining just south and east of the region. Widespread MVFR expected to remain in place across west and central north dakota, with IFR southwest impacting KDIK. Expect general improving conditions to VFR during the late morning and afternoon Tuesday,. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...TK LONG TERM...TK AVIATION...WAA
Hazardous weather outlook, Apr 30, 5:45 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 545 PM CDT Mon Apr 30 2018 NDZ001>005-009>013-017>023-025-031>035-040>045-012245- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Slope- Hettinger-Grant-Bowman-Adams-Sioux- 545 PM CDT Mon Apr 30 2018 /445 PM MDT Mon Apr 30 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ036-037-046>048-050-051-012245- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 545 PM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Tonight Showers and thunderstorms will move through southeast North Dakota this evening. A few thunderstorms may be on the stronger side with gusty winds up to 60 mph and pea size to quarter size hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
In the hours before
Special weather statement, Apr 30, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
821 PM CDT MON APR 30 2018
NDZ037-048-010145-
La Moure-Stutsman-
821 PM CDT MON APR 30 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LAMOURE AND
SOUTHEASTERN STUTSMAN COUNTIES UNTIL 845 PM CDT...
At 820 PM CDT, a strong thunderstorm was located near Adrian, or 21
miles northeast of Edgeley, moving north at 30 mph.
Winds gusts to 40 mph are possible with this storm.
Locations impacted include...
Jamestown, Marion, Ypsilanti, Adrian, Montpelier and Spiritwood.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4656 9829 4654 9865 4693 9869 4694 9844
4663 9844 4663 9829
TIME...MOT...LOC 0120Z 177DEG 27KT 4663 9847
ABELINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:44 PM CDT | Special Weather Statement | BIS | McIntosh | 31 min |
| Apr 30, 10:04 PM CDT | Special Weather Statement | BIS | LaMoure | 26 min |
Nearby
Special Weather Statements in North Dakota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.